Arizona, 2006Flash Flood in Arizona, July 29, 2006
July 29, 2006 · NWS FGZ · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Jul 29, 2:25 PM MST, 2 hours 35 minutes earlier.
Area forecast discussion, Jul 29, 2:25 PM MST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
225 PM MST SAT JUL 29 2006
.SYNOPSIS...A VERY MOIST AIRMASS WILL REMAIN OVER ARIZONA INTO EARLY
NEXT WEEK WITH A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY.
&&
.DISCUSSION...MID LEVEL CLOUDINESS EARLIER TODAY DELAYED SURFACE
HEATING AND THE ONSET OF CONVECTION. NOW THAT TEMPERATURES HAVE
RECOVERED TO SOME DEGREE...THUNDERSTORMS HAVE FORMED OVER THE HIGHER
TERRAIN OF CENTRAL AND EASTERN ARIZONA. WHILE FORECASTS FOR
PROBABILITY OF PRECIPITATION REMAIN REASONABLE...ITS UNLIKELY
PRECIPITATION AMOUNTS WILL BE AS HIGH AS PREVIOUSLY EXPECTED. EVEN
SO...THE EXISTING FLASH FLOOD WATCH /PHXFFAFGZ/ WILL REMAIN IN
EFFECT FOR NOW. EXPECT CONVECTION TO DIMINISH AFTER SUNSET.
TOMORROW...THE MID LEVEL LOW CIRCULATION OVER WESTERN NEW MEXICO
WILL CONTINUE TO FILL AND DRIFT EASTWARD. WITH LESS AND LESS DYNAMIC
FORCING AVAILABLE...CONVECTION SHOULD APPROACH SOMETHING MORE LIKE
AVERAGE MONSOONAL ACTIVITY THAN THE LAST TWO DAYS.
BY MONDAY...DRIER AIR WILL BEGIN TO NUDGE ITS WAY INTO WESTERN
PORTIONS OF NORTHERN ARIZONA. WHETHER OR NOT IT WILL BE ENOUGH TO
CURB CONTINUED THUNDERSTORM ACTIVITY REMAINS A QUESTION.
&&
.AVIATION...FOR THE 00Z PACKAGE...SCATTERED THUNDERSTORMS
WILL CONTINUE OVER MUCH OF THE AREA THROUGH 03Z...THEN ISOLATED
SHOWERS OR THUNDERSTORMS ARE EXPECTED. SOME STORMS WILL CONTAIN VERY
HEAVY RAIN AND HAIL...LOCALLY REDUCING VISIBILITY TO BELOW 2SM WITH
CEILINGS AOB 2000 FT AGL. LOW CLOUD DEVELOPMENT IS POSSIBLE AFTER
09Z OVER AREAS ALONG AND SOUTH OF THE MOGOLLON RIM...WITH LOCAL
CEILINGS BELOW 2000 FEET AGL. ANOTHER ROUND OF SCATTERED
THUNDERSTORMS IS EXPECTED AFTER 18Z SUNDAY OVER MUCH OF NORTHERN
ARIZONA. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH FROM NOON
UNTIL MIDNIGHT MST TONIGHT FOR ZONES AZZ004-006>008-015>018-037-038.
&&
GFH/JJ
Hazardous weather outlook, Jul 29, 10:20 AM MST, 6 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1020 AM MST SAT JUL 29 2006
AZZ004>018-037>040-300700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
1020 AM MST SAT JUL 29 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.
.DAY ONE...TODAY
A MOIST...UNSTABLE AIRMASS WILL BRING ANOTHER DAY OF THUNDERSTORM
ACTIVITY TO NORTHERN ARIZONA. MID LEVEL CLOUDINESS OVER MANY AREAS
WILL DELAY THE ONSET OF CONVECTION TO 1100 AM OR EVEN NOON. STORM
MOTION WILL BE FROM NORTH TO SOUTH EARLIER IN THE DAY...BECOMING
NORTHEAST TO SOUTHWEST LATER IN THE DAY. EXPECT GREATEST ACTIVITY
FROM THE KAIBAB PLATEAU...ALONG THE MOGOLLON RIM...TO THE WHITE
MOUNTAIN...AND SOUTHWEST OF THESE AREAS. THE GREATEST THREAT POSED
BY TODAYS STORMS IS THE RISK OF FLASH FLOODING /DUE TO RELATIVELY
SLOW STORM MOVEMENT/. PLEASE SEE PRODUCT PHXFFAFGZ FOR THE
ASSOCIATED FLASH FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
EXPECT CONTINUED AFTERNOON THUNDERSTORM ACTIVITY THROUGH MONDAY WITH
SOME CHANCE OF DRIER CONDITIONS THEREAFTER.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
HOWARD
In the hours before
Local storm report, Jul 29, 2:19 PM MST, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
219 PM MST SAT JUL 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0153 PM FLASH FLOOD 8 N ST. JOHNS 34.63N 109.38W
07/29/2006 APACHE AZ LAW ENFORCEMENT
FLOODING REPORTED ON CARRIZO WASH. TWO HOMES AND A
VEHICLE FLOODED IN CARRIZO RANCH SUBDIVISION. WATER WAS
FLOWING ACROSS HIGHWAY 191 NORTH OF ST. JOHNS.
&&
JJFlash Flood, Coconino
- When
- July 29, 5:00 PM MST to 7:30 PM MST
- Where
- Coconino County, Leupp
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.839, -111.770 (the zone’s center; the record gives no point)
Flash flooding caused several wash outs of Indian Route 2 north of Leupp. People were stranded in their cars because of the flooding.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Missouri, July 29 to 31, 20061 death · 14 injured · 1 event
- Heat in Michigan, July 29 to 31, 200625 injured · 17 events
- Flash Flooding and Lightning Strike in Tennessee, July 29, 20061 death · $100,000 · 4 events
- Heat in Missouri, July 29 to 31, 200621 injured · 4 events
- Heat in Illinois, July 29 to 31, 20061 death · 3 events
- Hail and Damaging Winds in New York, July 29, 2006$213,000 · 55 kt wind · 14 events
- Lightning Strike in Florida, July 29, 2006$250,000 · 1 event
- Damaging Winds in Georgia, July 29, 2006$55,000 · 60 kt wind · 2 events
- Heat in Missouri, July 29 to 31, 200637 events
- Flash Flooding in Arizona, July 29, 2006$40,000 · 2 events
- Damaging Winds in South Carolina, July 29, 2006$35,000 · 55 kt wind · 4 events
- Heat in Oklahoma, July 29 to 31, 200625 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5527317.